Florida, 2005

Hail in Florida, September 28, 2005

September 28, 2005 · NWS MFL · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 28, 1:06 PM EST, 3 hours 45 minutes earlier.

Area forecast discussion, Sep 28, 1:06 PM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
206 PM EDT WED SEP 28 2005

.DISCUSSION...UPPER LOW CENTERED ALONG THE ATLANTIC COAST OF THE
FLORIDA PENINSULA AROUND FORT PIERCE AND VERO BEACH MOVING SLOWLY
EAST. COLD AIR AROUND -10C ASSOCIATED WITH THE UPPER LOW AND
SUFFICIENT MOISTURE STILL EXPECTED TO FIRE CONVECTION THIS
AFTERNOON...SOME OF WHICH LIKELY WILL BE STRONG. WILL MENTION
POTENTIAL FOR HEAVY RAIN ALSO DUE TO SLOW MOVEMENT.

UPPER LOW IS EXPECTED TO CONTINUE MOVING EAST AWAY FROM THE
PENINSULA TONIGHT THROUGH SATURDAY...WHEN IT SLOWS UP AROUND 70W
LONGITUDE SUNDAY AND THEN REVERSES COURSE BACK TOWARD FLORIDA
MONDAY AND TUESDAY. WITH LESS INSTABILITY AND DRIER AIR ALOFT ON
THE BACK SIDE OF THIS UPPER LOW...POPS SHOULD COME DOWN MORE
TOWARD CLIMATOLOGY BUT STILL ABOVE THURSDAY AND FRIDAY. COMPLICATING
THIS SCENARIO IS THE TROPICAL WAVE/POTENTIAL DEPRESSION IN THE
CARIBBEAN. TPC PROGS THIS SYSTEM TOWARD AND ACROSS THE YUCATAN
OVER THE NEXT SEVERAL DAYS. THE 12Z GFS DEVELOPS AN INTERESTING
FEATURE OVER WESTERN CUBA BY 12Z FRIDAY...POSSIBLE CONVECTIVE
FEEDBACK OF SOME KIND? IT CERTAINLY LOOKS TO BE ASSOCIATED WITH
THE NORTHERN PART OF THE CARIBBEAN WAVE. THIS FEATURE MOVES INTO
THE SOUTHEAST GULF OF MEXICO SATURDAY AND COULD BE AN INFLUENCE ON
THE FORECAST...BUT IS IT REAL? THIS IS THE FIRST RUN WE HAVE SEEN
THIS SO FOR NOW WILL HOLD OFF ON ANY EFFECT. BOTTOM LINE WILL BE TO
CONTINUE SOMEWHAT ABOVE CLIMATOLOGY POPS SATURDAY THROUGH THE
EXTENDED PERIOD. HAVE GENERALLY ACCEPTED GFS MOS TEMPERATURES
EXCEPT LOWERED MINIMUMS OVER THE INTERIOR TO BE MORE IN LINE WITH
OBSERVED LOWS PAST COUPLE OF MORNINGS AROUND 70F.

&&

.MARINE...NOT MUCH CHANGE IN MARINE CONDITIONS WITH A GENERAL
EASTERLY FLOW THROUGH THE NEXT SEVERAL DAYS MAINLY LESS THAN 15
KNOTS. CAN STILL SEE ON WEBCAM A SWELL OF 1 TO 2 FEET AT JUPITER
INLET BUT THIS SHOULD DIMINISH OVER THE NEXT 24 HOURS. SHOULD A
DEPRESSION DEVELOP OVER THE NORTHWEST CARIBBEAN IN THE NEXT DAY OR
TWO WINDS ACROSS SOUTH FLORIDA COULD BE STRONGER WITH A BETTER
GRADIENT.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  74  88  75  89 /  30  50  40  50
FORT LAUDERDALE  77  88  77  88 /  30  50  40  50
MIAMI            77  89  76  89 /  30  50  40  50
NAPLES           73  89  73  91 /  30  50  30  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

50
Hazardous weather outlook, Sep 28, 4:08 PM EST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
508 PM EDT WED SEP 28 2005

FLZ063-066>075-290400-
BROWARD METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE-
MIAMI-DADE METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN-
WESTERN BROWARD-WESTERN COLLIER-WESTERN MIAMI DADE-
508 PM EDT WED SEP 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

...A FEW STRONG THUNDERSTORMS POSSIBLE TODAY...

THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS
EVENING WILL BE MOSTLY OVER INTERIOR SECTIONS OF THE SOUTH FLORIDA
PENINSULA...PARTICULARLY NEAR LAKE OKEECHOBEE. THERE IS A CHANCE OF
HAIL AND LOCALIZED FLOODING WITH THE STRONGER THUNDERSTORMS. THE
THUNDERSTORMS SHOULD END BY MIDNIGHT WITH NO HAZARDS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Sep 28, 2:08 PM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT WED SEP 28 2005

FLZ069-070-282015-
EASTERN COLLIER-WESTERN COLLIER-
308 PM EDT WED SEP 28 2005

...STRONG THUNDERSTORMS OVER WESTERN COLLIER COUNTY...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR GOLDEN GATE...MOVING NORTHEAST
AT 5 MPH.

THE MAIN IMPACT FROM THESE STRONG THUNDERSTORMS WILL BE FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES...SMALL HAIL...AND WIND GUSTS UP
TO 50 MPH. IF THESE STORMS BECOME ANY STRONGER...A SEVERE
THUNDERSTORM WARNING MAYBE NEEDED.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER
Special weather statement, Sep 28, 2:48 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
348 PM EDT WED SEP 28 2005

FLZ067-068-282100-
PALM BEACH EASTERN-PALM BEACH WESTERN-
348 PM EDT WED SEP 28 2005

...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN PORTIONS OF PALM
BEACH COUNTY...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS DEVELOPING ABOUT 14 MILES WEST OF
METRO PALM BEACH COUNTY. THESE STRONG STORMS WERE MOVING VERY SLOWLY
TO THE NORTHEAST. THESE STRONG STORMS WILL CONTINUE TO AFFECT THE
WESTERN AREAS OF PALM BEACH COUNTY...AND COULD SEEN OUTFLOW
BOUNDARIES INTO THE WESTERN METRO AREAS OF PALM BEACH COUNTY DURING
THE NEXT HOUR OR SO ALLOWING FOR SHOWERS AND THUNDERSTORMS TO
DEVELOP OVER THIS AREA. WIND GUSTS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES...SMALL HAIL...AND RAINFALL AMOUNTS BETWEEN
1 TO 3 INCHES CAN OCCUR WITH THESE STORMS. IF THE STORMS BECOME ANY
STRONGER...WARNING COULD BE NEEDED OVER THIS AREA.

IF YOU SEE SEVERE WEATHER...REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
OFFICE AND THEY WILL RELATE IT TO THE NATIONAL WEATHER OFFICE IN
MIAMI FLORIDA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Sep 28, 3:30 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
430 PM EDT WED SEP 28 2005

FLZ071-072-282130-
BROWARD METROPOLITAN-WESTERN BROWARD-
430 PM EDT WED SEP 28 2005

...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN BROWARD COUNTY...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS DEVELOPING NEAR WESTON AND OVER THE
EVERGLADES OF BROWARD COUNTY. THESE STRONG STORMS WILL MOVE SLOWLY
TO THE NORTH TO NORTHEAST DIRECTION AND COULD AFFECT THE WESTERN
METRO AREAS OF BROWARD COUNTY. SOME LOCATIONS THAT COULD BE AFFECTED
ARE WESTON...SOUTHWEST RANCHES...MIRAMAR...PEMBROKE PINES...
SUNRISE...AND SAWGRASS HILLS MALL.

THE MAIN IMPACTS FROM THESE STRONG STORMS WILL BE FREQUENT LIGHTNING
STRIKES...SMALL HAIL...WIND GUSTS UP TO 50 MPH...AND RAINFALL
AMOUNTS BETWEEN 1 TO 3 INCHES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Sep 28, 3:48 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
448 PM EDT WED SEP 28 2005

FLZ063-066-067-282145-
GLADES-HENDRY-PALM BEACH WESTERN-
448 PM EDT WED SEP 28 2005

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
LINES OF THUNDERSTORMS. ONE WAS ALONG THE EAST COAST SEA BREEZE OVER
THE WESTERN AREAS OF PALM BEACH AND BROWARD COUNTIES...WHILE THE
OTHER ONE WAS ALONG THE WEST COAST SEA BREEZE OVER THE INTERIOR
AREAS OF HENDRY...GLADES...AND EASTERN COLLIER COUNTIES.

THESE LINES OF THUNDERSTORMS WILL SLOWLY MOVE TO TOWARDS EACH OTHER
THROUGH 6 PM EDT...AND COLLIDE OVER EAST GLADES...NORTHERN
HENDRY...AND WESTERN PALM BEACH COUNTIES. WIND GUSTS UP TO 50
MPH...FREQUENT LIGHTNING STRIKES...SMALL HAIL...AND RAINFALL RATES
OF 1 TO 3 INCHES CAN OCCUR FROM THE THUNDERSTORMS.

RESIDENTS IN THE AREA SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS
AND POSSIBLE WARNINGS ON THIS DEVELOPING WEATHER SITUATION.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Sep 28, 4:38 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
538 PM EDT WED SEP 28 2005

FLZ073-074-282215-
DADE METROPOLITAN-WESTERN DADE-
540 PM EDT WED SEP 28 2005

...STRONG THUNDERSTORM APPROACHING TAMIAMI TRAIL JUST WEST OF KROME
AVE...

AT 535 PM EDT...PUBLIC REPORT A POSSIBLE FUNNEL CLOUD WITH THE
STRONG THUNDERSTORM ABOUT 6 MILES SOUTHEAST OF MICCOSUKEE INDIAN
VILLAGE MOVING NORTH AROUND 5 MPH. THE STORM WILL MOVE ACROSS THE
TAMIAMI TRAIL BETWEEN 545 AND 615 PM. PEOPLE WHO ARE DRIVING ALONG
THE TAMIAMI TRAIL NEED TO BE READY FOR WIND GUSTS UP TO 40
MPH...FREQUENT LIGHTNING STRIKES...AND HEAVY RAINFALL.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER

The radar

The Melbourne radar (KMLB), 148 km away, was scanning. The volume nearest the first event began at 21:51 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Glades

When
September 28, 4:51 PM EST to 5:10 PM EST
Where
Glades County, Moore Haven
Measured
1.25 in hail
Reported by
LAW ENFORCEMENT
Coordinates
26.833, -81.083

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474511.